MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI JACC KIT: 3-L 6 FR X 25 CM CG+; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI JACC KIT: 3-L 6 FR X 25 CM CG+; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-42563-JX1A
Medical Device Problem Codes Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: catheter was placed on (b)(6) 2024, then found to be kinked in the soft tissues on (b)(6) 2025 with poor blood return.One of the nurses pulled it back to see if the kink would smooth out and if the line would then work.As she pulled the catheter back, she noted the split and removed the catheter.The split is found around the 20cm mark.Patient received a new jacc placement after this catheter was removed.Additional information: the catheter was placed saturday night.On sunday the patient was very agitated and moving alot.Nurses had to hold her while they attempted to give iv sedation through the catheter.They used force and were unsuccessful, pivs were inserted and used for sedation.A chest xray then showed that the line was kinked.The patient condition was reported as "fine" post-procedure.Medical intervention reported states: catheter needed to be removed prior to therapy completion.
 
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was not returned; however, the customer provided four photos for analysis.One photo showed an x-ray image.The other photos showed the catheter outside of the patient.Visual analysis confirmed that the catheter body was ruptured adjacent to the 20 marking.The tear appears uniform and in the direction of the extrusion.The catheter body also appeared kinked and was bulging slightly at the location of the tear.This is damage consistent with over-pressurizing; however, a full visual analysis could not be performed as the sample was not returned for analysis.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "use only lumen(s) labeled 'pressure injectable' for pressure injection to reduce risk of catheter failure and/or patient complications.Refer to the arrow pressure injection information label for pressure injection information".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The customer report of ruptured catheter body was confirmed by visual inspection of the customer supplied photos.The images show a hole in the catheter body that appears consistent with a pressure related rupture.The extrusion is also observed to be kinked in the location of the damage which can contribute to pressure build-up.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: catheter was placed (b)(6) 2024, then found to be kinked in the soft tissues on (b)(6) with poor blood return.One of the nurses pulled it back to see if the kink would smooth out and if the line would then work.As she pulled the catheter back, she noted the split and removed the catheter.The split is found around the 20cm mark.Patient received a new jacc placement after this catheter was removed.Additional information: the catheter was placed saturday night.On sunday the patient was very agitated and moving alot.Nurses had to hold her while they attempted to give iv sedation through the catheter.They used force and were unsuccesful, pivs were inserted and used for sedation.A chest xray then showed that the line was kinked.The patient condition was reported as "fine" post-procedure.Medical intervention reported states: catheter needed to be removed prior to therapy completion.

Brand Name
ARROW PI JACC KIT: 3-L 6 FR X 25 CM CG+
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18957525
Report Number9680794-2024-00246
Device Sequence Number21193738
Product Code LJS
UDI-Device Identifier50801902123911
UDI-Public50801902123911
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153423
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCDC-42563-JX1A
Device Lot Number33F23K0351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown